image

ISSN: 1935-1232 (P)

ISSN: 1941-2010 (E)

image
image

Abstract

Myocarditis in a Patient on Clozapine: What did it?

Author(s): Sahil Munjal, Stephen Ferrando

We are presenting the case of a 37-year-old male with schizoaffective disorder who developed myocarditis within three weeks of starting on clozapine for his treatment-resistant psychosis. The patient also had a positive titer for Influenza A, which makes it a diagnostic dilemma regarding the cause of his myocarditis. It may be possible that the myocarditis was caused by the Influenza A virus or synergistically exacerbated the clozapine’s propensity to cause it. Currently, there are no studies establishing the link between the two etiologies. As clozapine can be the only option for patients resistant to treatment of their psychiatric illness, and there being some evidence for successful rechallenge of clozapine, we consider that this patient could have benefited from a trial of a rechallenge; however, he was lost to follow-up.